Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 69, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 22, 2001, 4:23 AM CDT for 4 counties in Wisconsin. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 22, 2001, 4:23 AM CDT (09:23 UTC)
- Expired
- Aug 22, 2001, 5:30 AM CDT
- In force
- 67 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
Counties Dodge County, WI, Ozaukee County, WI, Sheboygan County, WI, Washington County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 4:28 AM CDT | Thunderstorm Wind 52 E | West Bend, WI | |
| Aug 22, 4:45 AM CDT | Thunderstorm Wind 52 E | Juneau, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
656 WUUS53 KMKX 220925 SVRMKE WIC027-089-117-131-221030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 423 AM CDT WED AUG 22 2001 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN WASHINGTON COUNTY IN SOUTHEAST WISCONSIN DODGE COUNTY IN SOUTHEAST WISCONSIN OZAUKEE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 530 AM CDT * AT 423 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM ELKHART LAKE TO 7 MILES WEST OF BEAVER DAM...OR FROM 6 MILES SOUTH OF KIEL TO 7 MILES WEST OF BEAVER DAM...MOVING SOUTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MAYVILLE AT 430 AM CDT. HORICON AT 435 AM CDT. JUNEAU AT 440 AM CDT. HOWARDS GROVE AT 445 AM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY BE PREPARED FOR LOCAL FLOODING DUE TO TORRENTIAL RAINS. DO NOT DRIVE ACROSS FLOODED ROADS. EISE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:43 AM CDT, 40 minutes earlier.
Area forecast discussion, Aug 22, 3:43 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 343 AM CDT WED AUG 22 2001 FORECAST FOCUS ON CURRENT PRECIP. SFC ANALYSIS SHOWS LOW PRESSURE OVER WRN IA WITH WARM FRONT EXTENDING INTO ERN IA SEWD INTO WRN IL. A COLD FRONT IS LOCATED ALONG THE MN/CANADIAN BORDER WHICH IS ASSOCIATED WITH STRONG SHORTWAVE PROGRESSING EWD ACROSS HUDSON BAY. 35 KT LLJ AND SHORTWAVE TROUGH SUPPORTING CONVECTION OVER CNTRL AND SRN WI. MODELS AGREE ON AXIS OF LLJ BECOMING ESTABLISHED OVER ILLINOIS AND INDIANA LATER THIS MORNING...THEREBY ENDING CURRENT CONVECTION. WARM FRONT TO STALL OVER FAR SRN WI AS CANADIAN COLD FRONT APPROACHES FROM THE NORTH. ONLY WEAK SFC CONVERGENCE WILL RESULT BUT WITH SOME SUNSHINE EXPECTED ACROSS SOUTH CENTRAL WI IN WAKE OF CURRENT CONVECTION...THERE MAY BE A CHANCE FOR MORE THUNDERSTORMS. WILL MENTION 30 POPS IN THE AFTERNOON...AND CARRY INTO THE EVENING FOR SRN CWA. UPPER RIDGE TO BUILD ACROSS THE MIDDLE USA AND CANADA THROUGH THURSDAY AND FRIDAY WITH STRONG SFC HIGH NEAR HUDSON BAY. NORTHEAST WINDS AND CLEAR SKIES EXPECTED. GUIDANCE TEMPS MAY BE A LITTLE TO COOL FOR THURSDAY...BUT TEMPS WILL BE DETERMINED ON STRENGTH OF NE WINDS. HAVE COMPROMISED WITH ETA 2M HIGH TEMPS AND GUIDANCE TEMPS FOR THU. OTHERWISE GUIDANCE TEMPS LOOK GOOD. .MKX...NONE MG
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 3:40 AM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Green Lake | 65 min |
| Aug 22, 5:31 AM CDT | Severe Thunderstorm Warning | MKX | Ozaukee | 44 min |
| Aug 22, 6:42 AM CDT | Flash Flood Warning | MKX | Sauk | 6 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.